Lightning, Putnam
- When
- June 5, 1:00 PM EST
- Where
- Putnam County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 29.609, -81.744 (the zone’s center; the record gives no point)
Caused three brush fires.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 8:45 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT TUE JUN 05 2001 CURRENTLY...RIDGE AXIS WAS LOCATED OVER NRN FL AND SE GA WITH OBS INDICATING SLY FLOW AND DEWPOINTS 70 TO 75. MORNING SOUNDING CONFIRMS MORE MOIST ATM WITH PWAT 1.5 INCHES AND UNSTABLE WITH LI OF -8 AND CAPE OF 3250 J/KG. WBZERO JUST UNDER 11 KFT. STORM MOTION ANTICIPATED TO N TO NE BUT VERY SLOW. WITH RIDGE AXIS FARTHER N THAN YESTERDAY...THE SEA BREEZE SHOULD MOVE INLAND SLIGHTLY FASTER BUT CONVECTION MAY FIRE SOONER THAN YESTERDAY. WILL MAKE A FEW CHANGES TO CURRENT ZFP...MAINLY TO INCREASE POPS SLIGHTLY FOR N FL. MARINE...WINDS SLY AT 10 KT WITH SEAS NEAR 2 FT. CURRENT FORECAST LOOKS GOOD WITH LITTLE CHANGE. .JAX... .FL...NONE. .GA...NONE. ARS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT TUE JUN 5 2001 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING MAINLY OVER THE INLAND AREAS AS THE SEA BREEZES DEVELOP AND MOVE INLAND. THE STORMS WILL MOVE VERY SLOWLY AND THUS PRODUCE LOCALLY VERY HEAVY RAINFALL. THE STRONGER STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES...STRONG GUSTY WINDS...AND POSSIBLY HAIL. THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE GENERALLY BELOW SEVERE CRITERIA. THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIO@NAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT TUE JUN 5 2001 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING MAINLY OVER THE INLAND AREAS AS THE SEA BREEZES DEVELOP AND MOVE INLAND. THE STORMS WILL MOVE VERY SLOWLY AND THUS PRODUCE LOCALLY VERY HEAVY RAINFALL. THE STRONGER STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES...STRONG GUSTY WINDS...AND POSSIBLY HAIL. THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE GENERALLY BELOW SEVERE CRITERIA. THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 lightning. Local standard time, as filed.
Caused three brush fires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255923.